Alert archive / California / Wind Advisories in 2008

Wind Advisory 229, NWS Los Angeles, CA

November 24, 2008

NWS Los Angeles, CA issued this wind advisory at Nov 24, 2008, 2:09 PM PST. It took effect at Nov 24, 2008, 3:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2008, 2:09 PM PST (22:09 UTC)
In effect from
Nov 24, 2008, 3:00 PM PST
Expired
Nov 25, 2008, 3:00 AM PST
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 242209
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
209 PM PST MON NOV 24 2008


CAZ052-250500-
/O.NEW.KLOX.WI.Y.0229.081124T2300Z-081125T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
209 PM PST MON NOV 24 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. 

SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TONIGHT...ESPECIALLY AT HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
2 follow-up statements
000 
WWUS76 KLOX 250458
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 PM PST MON NOV 24 2008

CAZ052-251100-
/O.CON.KLOX.WI.Y.0229.000000T0000Z-081125T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
858 PM PST MON NOV 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TONIGHT AND EARLY TUESDAY MORNING...ESPECIALLY AT HIGHER
ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR
000 
WWUS76 KLOX 251102
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
302 AM PST TUE NOV 25 2008

...THE WIND ADVISORY FOR THE MOUNTAINS OF SANTA BARBARA
COUNTY HAS EXPIRED...

.WINDS HAVE DECREASED ACROSS SANTA BARBARA COUNTY...SO THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

CAZ052-251215-
/O.EXP.KLOX.WI.Y.0229.000000T0000Z-081125T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
302 AM PST TUE NOV 25 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 1:15 PM PST, 54 minutes earlier.

Area forecast discussion, Nov 24, 1:15 PM PST, 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
115 PM PST MON NOV 24 2008

.SHORT TERM (TODAY-THU)...UPPER LOW CENTERED ABOUT 600 NM W OF LAX
THIS AFTERNOON. FIRST BAND OF CLOUDS AND POSSIBLE SHOWERS
APPROACHING THE WESTERN PORTION OF THE FORECAST AREA, BUT THE PLUME
OF HIGHEST PWS IS STILL TOO FAR SOUTHEAST TO HAVE MUCH IMPACT HERE.
MODELS REALLY NOT SHOWING TOO MUCH GOING ON TONIGHT EXCEPT FOR SOME
SCATTERED LIGHT SHOWERS, MAINLY FROM VENTURA COUNTY WEST AND NORTH.
AIRMASS WILL MOISTEN UP DURING THE DAY TUESDAY, HOWEVER REALLY DONT
SEE MUCH IN THE WAY OF SIGNIFICANT PRECIP UNTIL TUESDAY NIGHT WHEN
THE MAIN RAIN BAND APPROACHES. MADE SOME MODIFICATIONS TO THE POPS
FOR TONIGHT, BUT LEFT IN LIKELY POPS ALL AREAS TUESDAY, THOUGH ITS
POSSIBLE PORTIONS OF THE FORECAST AREA, ESPECIALLY LA COUNTY COULD
REMAIN DRY MUCH OF THE DAY.

WILL ISSUE A WIND ADVISORY FOR THE SBA COUNTY MOUNTAINS TONIGHT AS
CROSS SECTIONS SHOW A SOLID 30 TO 40 KTS THERE. WINDS DECREASE
SOMEWHAT EAST OF SBA COUNTY AND FOR NOW HAVE LEFT THE VTU/LA MTNS AS
WELL AS THE ANTELOPE VALLEY FOOTHILLS JUST BELOW ADVISORY LEVELS.
WINDS DECREASE IN ALL AREAS TUESDAY AND DO NOT SEE ADVISORY LEVEL
WINDS RETURNING DURING THIS EVENT.

TUESDAY NIGHT APPEARS TO BE THE FOCUS TIME FOR OUR AREA, THOUGH
THERE HAVE BEEN FLUCTUATIONS IN EXACTLY WHERE THE HIGHEST PRECIP
AMOUNTS WOULD BE. 12Z MODELS EMPHASIZED LA COUNTY AND EASTERN
VENTURA COUNTY. THE 18Z NAM WAS SLIGHTLY FURTHER WEST. EITHER WAY,
THE HIGHEST AMOUNTS WILL DEFINITELY BE SOUTH OF PT CONCEPTION. THERE
ISNT A LOT OF LOW LVL SOUTHERLY FLOW, BUT OROGRAPHICS WILL ENHANCE
AMOUNTS ON THE SOUTH FACING SLOPES. RAIN WILL TURN SHOWERY WED.
MODELS NOT REAL HIP ON CONVECTIVE POTENTIAL, BUT IF THERE ARE ANY
THUNDERSTORMS THEY WILL BE S OF PT CONCEPTION. HAVE LEFT OVERALL
RAIN AMOUNT FORECAST ABOUT THE SAME, GENERALLY A HALF INCH TO AN
INCH COAST AND VALLEYS, 1-2 INCHES FOOTHILLS, AND UP TO 3 OR
SLIGHTLY HIGHER FOR SOUTH FACING MTNS. A FLASH FLOOD WATCH WILL BE
ISSUED TODAY FOR THE BURN AREAS OF SBA, VENTURA, AND LA COUNTIES AND
WILL BE VALID LATE TUE THROUGH WED EVENING.

SNOW LEVELS REMAIN PRETTY HIGH THROUGH THE EVENT. COULD GET SOME
RAIN/SNOW MIX DOWN TO 6500 FT. BUT ACCUMULATIONS WILL REMAIN AT OR
ABOVE 7000 FT.

SHOWERS WILL TAPER OFF FROM WEST TO EAST ACROSS THE AREA LATE WED.
UPSLOPE SHOWERS NEAR THE KERN COUNTY LINE ARE EXPECTED THU MORNING
BUT THE REMAINDER OF THE AREA SHOULD BE DRY FOR THANKSGIVING WITH
HIGHS IN THE 60S AT LOWER ELEVATIONS AND 40S AND 50S MTNS/DESERTS.

.LONG TERM (FRI-MON)...MODELS SEEMS TO HAVE SETTLED ON A DRY AND
BREEZY SCENARIO THROUGH THE PERIOD. HAVE DROPPED POPS AND CLOUDS AND
GONE WITH A MOSTLY CLEAR FORECAST. OFFSHORE FLOW WILL BRING GUSTY
WINDS TO THE USUAL AREAS, WITH THE STRONGEST WINDS EXPECTED TO BE
LATE SAT AND SUN. HIGHS HAVE BEEN BUMPED UP, BUT THIS WILL NOT BE A
VERY WARM OFFSHORE EVENT WITH HIGHS TOPPING OUT IN THE LOW 70S
COAST/VALLEYS AND 50S/60S MTNS/DESERTS.

&&

.AVIATION...24/1800Z

LOW PRESSURE SYSTEM WAS LOCATED APPROXIMATELY 600 NM WEST OF POINT
CONCEPTION THIS MORNING. THE SOUNDING WILL SATURATE THROUGH THE
PERIOD WHILE THE LOW MOVES GRADUALLY SOUTHEAST. MID/UPPER LEVEL
MOISTURE OVER THE BIGHT THIS MORNING WILL MOVE NORTHEAST AND OVER
THE NORTH HALF OF THE AREA THIS AFTERNOON THROUGH EVENING. THE
CENTER LOCATION WILL BE APPROXIMATELY 400 NM SOUTHWEST OF KLAX BY
THE END OF THE PERIOD. UPPER LEVEL SOUTHWEST FLOW WILL ACCELERATE
OVER THE AREA THIS EVENING THEN GRADUALLY SHIFT SOUTH THROUGH THE
PERIOD THOUGH REMAIN STRONG THROUGH THE PERIOD. FREEZING LEVEL WAS
AROUND 12KFT THIS MORNING AND WILL DESCEND A COUPLE 1KFT BY THE END
OF THE PERIOD.

KLAX...THERE IS A CHANCE CIGS 020 WITH VISIBILITY AROUND 4SM WILL
DEVELOP EARLY TUE FOR SEVERAL HOURS WHILE ONSHORE LOW FLOW PREVAILS.
THERE IS A CHANCE LIGHT RAIN WILL OCCUR AFTER 25/20Z.

KBUR...THERE IS A CHANCE HZ WILL LINGER OVER THE AREA THROUGH THE
ENTIRE PERIOD. THERE IS A CHANCE CIGS 020 WILL DEVELOP EARLY TUE FOR
SEVERAL HOURS WHILE ONSHORE LOW FLOW PREVAILS.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR BURN AREAS (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 24, 6:00 AM PST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON NOV 24 2008

CAZ034>041-044>046-051>054-059-087-088-547-548-251400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON NOV 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE WILL BE LOCAL DENSE FOG...WITH VISIBILITIES ONE QUARTER MILE
OR LESS IN THE VALLEYS THIS MORNING...AS WELL AS ACROSS COASTAL
SECTIONS OF VENTURA COUNTY.

THERE WILL BE LOCALLY GUSTY SOUTHEAST TO SOUTH WINDS IN THE
MOUNTAINS TODAY AND TONIGHT.

THERE IS A CHANCE OF RAIN ACROSS THE REGION TONIGHT.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A LARGE STORM SYSTEM WILL LIKELY BRING RAIN AND HIGH ELEVATION SNOW
TO THE AREA FROM TUESDAY THROUGH WEDNESDAY...WITH A SLIGHT CHANCE OF
THUNDERSTORMS. SOME OF THE RAIN MAY BE HEAVY AT TIMES...ESPECIALLY
LATE TUESDAY INTO EARLY WEDNESDAY ACROSS LOS ANGELES AND VENTURA
COUNTIES. RAIN MAY BE HEAVY ENOUGH TO PRODUCE DEBRIS FLOWS IN AND
NEAR RECENT BURN AREAS. THERE WILL BE GUSTY WINDS IN THE MOUNTAINS
ON TUESDAY.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:22 AM PSTSmall Craft AdvisoryLOX24 hr
Nov 24, 2:27 PM PSTFlash Flood WatchLOXLos Angeles61 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.